Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 28, 2018, 9:23 PM CDT for Jim Wells County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2018, 9:23 PM CDT (02:23 UTC)
- Expired
- Mar 28, 2018, 10:02 PM CDT
- In force
- 39 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 55 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 9:47 PM CDT | HAIL 1 | Alice, TX | PICTURES OF QUARTER SIZE HAIL SUBMITTED VIA SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 7:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2587 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.7
The text
As transmitted.
471
WUUS54 KCRP 290223
SVRCRP
TXC249-290315-
/O.NEW.KCRP.SV.W.0007.180329T0223Z-180329T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
923 PM CDT WED MAR 28 2018
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Northwestern Jim Wells County in south central Texas...
* Until 1015 PM CDT
* At 923 PM CDT, a severe thunderstorm was located over Palito
Blanco, or 12 miles southwest of Alice, moving north at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Alice, San Diego, Ben Bolt, Palito Blanco, Tecalote, Alfred-South
La Paloma, Alice Acres, Alfred and Lake Alice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2753 9823 2795 9823 2791 9792 2789 9793
2787 9793 2764 9801 2764 9806 2751 9806
TIME...MOT...LOC 0223Z 189DEG 33KT 2759 9814
HAIL...1.00IN
WIND...<50MPH
$$
CB2 follow-up statements
049
WWUS54 KCRP 290248
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
948 PM CDT WED MAR 28 2018
TXC249-290315-
/O.CON.KCRP.SV.W.0007.000000T0000Z-180329T0315Z/
Jim Wells TX-
948 PM CDT WED MAR 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN JIM WELLS COUNTY...
At 947 PM CDT, a severe thunderstorm was located near Alice, moving
north at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Alice, Alfred-South La Paloma, Alice Acres, Tecalote, Alfred and Lake
Alice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2771 9818 2793 9811 2791 9792 2789 9793
2787 9793 2769 9799
TIME...MOT...LOC 0247Z 198DEG 35KT 2782 9806
HAIL...1.00IN
WIND...<50MPH
$$
CB344
WWUS54 KCRP 290302
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
1002 PM CDT WED MAR 28 2018
TXC249-290312-
/O.CAN.KCRP.SV.W.0007.000000T0000Z-180329T0315Z/
Jim Wells TX-
1002 PM CDT WED MAR 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JIM WELLS COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A severe thunderstorm watch remains in effect until 300 AM CDT for
south central Texas.
LAT...LON 2771 9818 2793 9811 2791 9792 2789 9793
2787 9793 2769 9799
TIME...MOT...LOC 0300Z 189DEG 33KT 2796 9804
$$
CBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 8:23 PM CDT, 1 hour earlier.
Area forecast discussion, Mar 28, 8:23 PM CDT, 1 hour before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
823 PM CDT Wed Mar 28 2018
.DISCUSSION...
Updated the forecast to add the Severe Thunderstorm Watch to the
entire CWA until 08z Thursday. Expect large hail, and damaging
straight-line wind east/south of the boundary, to be the primary
threats. Will coordinate with SPC later regarding a possible
Watch over the MSA. Decreased max POPs tonight over the CWA to 80
percent, which is still categorical. Adjusted the QPF to reflect
the latest output from WPC.
&&
.PREVIOUS DISCUSSION... /Issued 636 PM CDT Wed Mar 28 2018/
DISCUSSION...
Updated for the 00Z Aviation Discussion.
AVIATION...
With the exception of MVFR CIGs already at LRD, VFR is expected
for the next few hours at ALI-CRP-VCT before CIGs begin to lower.
The approach of mid-level trough is expected to aide in firing off
convection, slowly moving from west to east late this evening
through the overnight. Isolated SHRAs have developed across S TX
but as the night progresses, expecting an increase in development
along with thunderstorm activity. Did back timing a couple of
hours mentioning VCTS/TSRA as area still remains slightly capped,
but enough lifting from the approaching trough should help
overcome it. Some of these storms may become strong to even severe
at times, capable of producing hail and gusty winds. Convection
is expected to gradually diminish or completely push offshore
shortly before 12Z. VFR conditions are expected after that.
Surface boundary has already pushed through the western areas near
LRD where winds are more N-ly, but elsewhere, winds are generally
S-SE. Will gradually see winds begin to veer out of the SW then
NW through the night with the boundary moving eastward.
PREVIOUS DISCUSSION... /Issued 344 PM CDT Wed Mar 28 2018/
DISCUSSION (Tonight through Wednesday)...
Should not be much longer before South Texas starts to see
stronger convection fire up either over our area late this
afternoon and/or move into the area later tonight. Am expecting
widespread convection over the eastern areas, with lower POPs over
the NW Brush Country where the boundary has already moved across.
Appears that some frontogenesis has been occurring over the area
this afternoon (indicative of the lower temperatures west), and
that along with the potent upper level jet, will provide
scattered to widespread thunderstorms. SPC has area in slight risk
and will likely have at least a portion of the area in a blue
(severe) box tonight. Also the potential for heavy rainfall and
have included that in the eastern areas (see WPC excessive
rainfall outlook). Expect the convection to move offshore late
tonight with little to no rainfall over inland areas by sunrise
Thursday (maybe a small chance toward the coastal areas where some
rain may linger). Potential for some moderate to strong winds
behind the thunder as the atmosphere adjusts from the convection.
Clearing on Thursday with the trough moving across, and it looks
like there will be one more warm day as westerly downslope winds
add to the temperature rises. High pressure will surge into the
area late Thursday night/Friday morning, providing a much cooler
day on Friday. The high moves east on Friday night and winds
return to the southeast for the weekend, resulting in another
gradual warm up and increase in humidity. Next shot of rainfall
appears to be Tuesday as the sufficient moisture return combines
with a shortwave trough. Will keep it mainly dry on Wednesday of
next week for now. Some models suggesting a front possibly near
the area Tuesday or Wednesday, but that probably will stay north
of the area.
Finally, tide levels are running about 1 foot (mainly less) above
predicted levels. High tide is approaching at Bob Hall Pier and
Port Aransas. Could have some very minor run-up later this
afternoon or this evening but overall tide levels will remain
below any need for Coastal Flood Advisory (will have next shift
monitor). Have maintained the rip current risk as high until 10
PM. By then, the convection will be approaching.
For temperatures, generally went with a short-term consensus-
NAM-12 forecast for tonight, and on the warm side for Thursday.
More toward the cooler guidance Thursday night. After Friday
(mainly consensus forecast) generally went with a blend of
Superblend and NationalBlend for temperatures and moisture grids.
MARINE...
Seas remain elevated over the offshore waters so have extended the
Small Craft Advisory until mid morning Thursday. Close to 7 feet
over the eastern-most near shore waters but overall no need for
the SCA there at this time. Thunderstorm activity will increase
in areal coverage toward midnight, with all the convection moving
out of the area by late Thursday morning (and probably earlier).
Mariners should keep an eye to the sky tonight and be prepared to
seek safe harbor if storms approach and/or a warning is issued.
Near SCA behind surge of high pressure on Friday, then flow
returns onshore by Saturday. No significant weather until early
next week, if then.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 65 90 60 79 62 / 80 10 0 0 0
Victoria 63 85 56 77 57 / 80 10 0 0 0
Laredo 63 90 57 83 60 / 60 0 0 0 0
Alice 65 90 57 81 59 / 80 10 0 0 0
Rockport 67 85 62 77 64 / 80 10 0 0 0
Cotulla 59 88 54 81 57 / 50 0 0 0 0
Kingsville 67 89 58 81 60 / 80 10 0 0 0
Navy Corpus 67 87 63 77 66 / 80 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 10 PM CDT this evening For the
following zones: Aransas...Calhoun...Kleberg...Nueces.
GM...Small Craft Advisory until 10 AM CDT Thursday For the following
zones: Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
&&
WC/87...SHORT TERMHazardous weather outlook, Mar 28, 5:10 AM CDT, 16 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 510 AM CDT Wed Mar 28 2018 TXZ229>234-239>247-291015- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 510 AM CDT Wed Mar 28 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A slight risk of severe weather will exist for all of South Texas for primarily late this afternoon through tonight. Large hail and damaging winds will be the primary severe storm threats, although a brief tornado will also be possible this evening. Minor flooding may also occur overnight. A high risk of rip currents will exist today along Gulf facing beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A moderate risk of rip currents will exist on Thursday along Gulf- facing beaches. Chances for showers and thunderstorms return Monday into Tuesday. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of severe weather and flooding. Use hashtags #ccspotter and #txwx. GMZ230-235-250-255-270-275-291015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 510 AM CDT Wed Mar 28 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Severe thunderstorms may occur after midnight tonight across area waters. A Small Craft Advisory is in effect until 7am this morning for the nearshore Gulf waters and until 1am Thursday for the offshore Gulf waters. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Lingering thunderstorm chances will exist over the Gulf Waters Thursday morning. .SPOTTER INFORMATION STATEMENT... Mariners are encouraged to relay reports of hazardous marine conditions. Use hashtags #ccspotter and #txwx.
In the hours before
Special weather statement, Mar 28, 8:52 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
852 PM CDT WED MAR 28 2018
TXZ240>242-290215-
Jim Wells-Kleberg-Duval-
852 PM CDT WED MAR 28 2018
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DUVAL...
SOUTHWESTERN JIM WELLS AND NORTHWESTERN KLEBERG COUNTIES...
At 851 PM CDT, strong thunderstorms were located over Premont,
moving northeast at 45 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Kingsville, Premont, Concepcion, Palito Blanco, La Gloria, Cruz Calle
and Rios.
LAT...LON 2726 9847 2765 9814 2759 9787 2756 9784
2726 9807
TIME...MOT...LOC 0151Z 219DEG 40KT 2737 9816
CBSpecial weather statement, Mar 28, 9:12 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 912 PM CDT WED MAR 28 2018 TXZ240>242-290300- Jim Wells-Kleberg-Duval- 912 PM CDT WED MAR 28 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DUVAL... SOUTHWESTERN JIM WELLS AND NORTHWESTERN KLEBERG COUNTIES... At 911 PM CDT, a strong thunderstorm was located near Rios, or 10 miles northwest of Premont, moving north at 40 mph. Winds in excess of 30 mph and dime size hail are possible with this storm. Locations impacted include... Alice, San Diego, Premont, Benavides, Ramirez, San Jose, Concepcion, Ben Bolt, Palito Blanco, La Gloria, Cruz Calle, Alice Acres, Rios and Lake Alice. LAT...LON 2726 9848 2789 9834 2784 9797 2726 9809 TIME...MOT...LOC 0211Z 189DEG 34KT 2749 9822 CB
Special weather statement, Mar 28, 9:14 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
914 PM CDT WED MAR 28 2018
TXZ229-239-290315-
Webb-La Salle-
914 PM CDT WED MAR 28 2018
...AN AREA OF STRONG THUNDERSTORMS WILL DEVELOP ACROSS NORTHWESTERN
WEBB AND LA SALLE COUNTIES...
At 912 PM CDT, thunderstorms were developing across northwestern
Webb and much of La Salle counties, moving northeast at 40 mph.
These storms are expected to continue to gradually strengthen over
the next hour and may produce small hail.
Half inch hail will be possible with these storms.
Locations impacted include...
Laredo, Cotulla, Encinal, Las Tiendas, Botines, La Esperanza Ranch
Airport, Ranchos Penitas West, Columbia Bridge, Artesia Wells,
Gardendale, Woodward, Millett, Los Angeles, Callaghan, Chupadera
Ranch Airport and Fowlerton.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Corpus Christi.
A severe thunderstorm watch remains in effect until 300 AM CDT for
South Texas.
LAT...LON 2820 9940 2864 9940 2864 9880 2848 9880
2761 9954 2760 9958 2764 9960 2763 9964
2766 9967 2766 9971 2778 9982 2776 9984
2779 9987 2791 9990 2794 9994 2798 9993
2800 9999 2815 10009 2819 10020
TIME...MOT...LOC 0212Z 234DEG 36KT 2805 9991
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:14 PM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 8 days |
| Mar 28, 8:52 PM CDT | Special Weather Statement | CRP | Jim Wells | 23 min |
| Mar 28, 9:12 PM CDT | Special Weather Statement | CRP | Jim Wells | 48 min |
| Mar 28, 9:14 PM CDT | Special Weather Statement | CRP | La Salle | 61 min |
| Mar 28, 9:59 PM CDT | Special Weather Statement | CRP | San Patricio | 31 min |
| Mar 28, 10:01 PM CDT | Special Weather Statement | CRP | La Salle | 29 min |
| Mar 28, 10:11 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 34 min |
| Mar 28, 10:17 PM CDT | Special Weather Statement | CRP | Webb | 28 min |
| Mar 28, 10:26 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 49 min |
| Mar 28, 10:42 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 48 min |
| Mar 28, 10:56 PM CDT | Tornado Warning | CRP | McMullen | 34 min |
| Mar 28, 11:03 PM CDT | Special Weather Statement | CRP | Webb | 42 min |
| Mar 28, 11:16 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 44 min |
| Mar 28, 11:24 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak, McMullen | 51 min |
| Mar 28, 11:47 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 28 min |
| Mar 29, 12:14 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Duval, Goliad, Jim Wells, Live Oak, Nueces and 3 more | 46 min |
| Mar 29, 12:16 AM CDT | Special Weather Statement | CRP | Duval | 29 min |
| Mar 29, 12:28 AM CDT | Special Marine Warning | CRP | 2 hr | |
| Mar 29, 12:52 AM CDT | Tornado Warning | CRP | Nueces, San Patricio | 23 min |
| Mar 29, 12:52 AM CDT | Tornado Warning | CRP | Refugio | 23 min |
| Mar 29, 12:56 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Kleberg, Nueces, Refugio, San Patricio | 49 min |
| Mar 29, 1:09 AM CDT | Tornado Warning | CRP | San Patricio | 21 min |
| Mar 29, 1:13 AM CDT | Tornado Warning | CRP | Nueces | 32 min |
| Mar 29, 1:17 AM CDT | Tornado Warning | CRP | Aransas, San Patricio | 28 min |
| Mar 29, 1:22 AM CDT | Tornado Warning | CRP | Aransas, Calhoun, Refugio | 23 min |
| Mar 29, 1:35 AM CDT | Special Weather Statement | CRP | Calhoun | 25 min |
| Mar 29, 1:40 AM CDT | Tornado Warning | CRP | Calhoun | 23 min |
| Mar 29, 2:01 AM CDT | Special Marine Warning | CRP | 59 min | |
| Mar 29, 2:58 AM CDT | Special Marine Warning | CRP | 92 min | |
| Mar 29, 3:37 AM CDT | River Flood Warning | CRP | Victoria | 5 days |
| Mar 29, 4:41 AM CDT | Special Marine Warning | CRP | 94 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.